MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number RNS-320-K
Medical Device Problem Codes Premature Discharge of Battery (1057); Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a review of the patient's device data, it was identified the battery was at 2.35v after 3.5 years.The settings are relatively standard settings.This appears to be an early battery depletion.No defects were identified during the production of the device, it has been manufactured and released per our specifications.Review of the device battery behavior: the device appears to be in the bottom 5th percentile of battery voltages compared to other batteries with similar charge expenditures for its entire history.This is unusual and may be indicative of premature battery depletion.The device has been requested to be returned for investigation.
 
Additional Manufacturer Narrative
(b)(4).Pending return of the device for investigation.
 
Additional Manufacturer Narrative
(b)(4).The explanted device was returned and investigated.Investigation results - this device exhibits high current drain only when the stimulation multiplier (stim mult) is active which is consistent with the accelerated battery drain.Thermal imaging shows behavior consistent with electrical overstress to the stimulation output stage (sdac).Neuropace was unable to determine the cause or source of the electrical overstress.
 
Event or Problem Description
Investigation results presented in section h10 during a review of the patient's device data, it was identified the battery was at 2.35v after 3.5 years.The settings are relatively standard settings.This appears to be an early battery depletion.No defects were identified during the production of the device, it has been manufactured and released per our specifications.Review of the device battery behavior: the device appears to be in the bottom 5th percentile of battery voltages compared to other batteries with similar charge expenditures for its entire history.This is unusual and may be indicative of premature battery depletion.The device has been requested to be returned for investigation.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
Manufacturer (Section G)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
Manufacturer Contact
ramona gonis
455 n. bernardo ave.
mountain view, CA 94043
5108822607
MDR Report Key18896076
Report Number3004426659-2024-00017
Device Sequence Number7589028
Product Code PFN
UDI-Device Identifier00855547005267
UDI-Public010085554700526717200627
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberRNS-320-K
Device Catalogue Number1007694
Device Lot Number28458-1-1-1
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age36 YR
Patient SexMale